How do you handle "sundowning"? It's getting worse ...

Follow
Share

My husband is in the 4th year of Alzheimer'sn he's 87 years old .... the past 6 months the aggitation is getting worse, especially during the hours of 3pm - 7pm. I can tell what time it is by what he says & the way he says it, without even looking at the clock. I've tried bright lights/low lights, games/no games. TV/no TV, quiet music/no noise. I;m running out of ideas! Suggestions welcome!!!

This question has been closed for answers. Ask a New Question.
Find Care & Housing
6

Answers

Show:
Seroquel has done wonders for my mom. She has been taking it for 2.5 years now. She started with 12.5 mg, and dosage gradually increased to 75 mg now. She has been at thus dosage for about a year. It alone helps her to get a good night sleep. There are times whenshe is just extra anxious about things that have no basis in the truth that I will also give her .25 mg of xanax. Works well so far.

How much Seroquel is he taking, how many times a day?
Helpful Answer (0)
Report

Some people have had good results in getting them to sleep with melatonin. Sounds like your problem starts much earlier than bedtime though. Have you tried coconut oil for the Alzheimers? There are now clinical studies being done on its effectiveness, but antecdotes have suggested that many are having success with 3 tablespoons of coconut oil daily. A friend of mine mixes it in pudding to give to her mother. It needs to be warm to be soft is the only drawback.
Helpful Answer (0)
Report

Yes, in his wheelchair & we do often.
Helpful Answer (0)
Report

can you safely take hiim for a walk?
Helpful Answer (0)
Report

Yes, we sure have been thru plenty of different meds. A few made things worse. Right now Dr has him Seroquel & sleeping pills for night. Paxil in the am. Thanks for responding .... Linda
Helpful Answer (1)
Report

Have you talked to his doctor? Do you have a geriatric psych doc involved in his care? There are a variety of meds they can try...very often it's try and try again but give them a shot!
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions